Mississippi, 2006

Hail in Mississippi, April 25, 2006

April 25, 2006 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 25, 12:40 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 25, 12:40 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CDT TUE APR 25 2006

.UPDATE...REMOVED MORNING WORDING AND ADJUSTED WINDS AND POPS A FEW
PLACES. LOOKS LIKE MOST SHOWER AND THUNDERSTORMS ACTIVITY THE
REMAINDER OF THE AFTERNOON WILL BE NORTH OF INTERSTATE 10 AND OVER
INLAND SOUTHEAST MISSISSIPPI. VERY LITTLE SHEAR BUT WET BULB ZEROES
LOWER THAN USUAL SO MAY GET A FEW REPORTS OF HAIL...LIKELY SMALL
ALONG WITH GUSTY WINDS AND SOME SPOTS OF HEAVY RAIN...SUFFICIENT TO
CAUSE PONDING IN THE POOR DRAINAGE AREAS AND LOW SPOTS./11

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 25, 5:00 AM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE APR 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT.
A FEW MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.

THE THREAT WILL QUICKLY SUBSIDE AFTER SUNSET AS INSTABILITY IS LOST
AND WEAK UPPER SUPPORT CROSSES THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT WILL CROSS THE AREA WEDNESDAY. WITH LIMITED INSTABILITY
AND SHEAR...THERE WILL BE A LOW RISK OF SEVERE WEATHER THROUGH THE
DAY.

ANOTHER FRONT WILL CROSS THE AREA SUNDAY...WITH SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED.

OTHERWISE...NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

The radar

The Mobile radar (KMOB), 61 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Greene

When
April 25, 1:50 PM CST to 1:52 PM CST
Where
Greene County, Leakesville
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.150, -88.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5501030.